MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number VCP452H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 06/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a cat underwent a surgical procedure on oophorectomy on (b)(6) 2026 and suture was used for flank wound closure.The cat did not have a dressing or an elizabethan collar postoperatively.The cat was rechecked 24 hours after skin closure for wound dehiscence.The suture used for the subcutaneous suture had ruptured along its length; the initial and terminal suture knots were present.The suture material appeared white, tacky, and stretched, as if already partly absorbed, despite having been placed the previous day.The wound was re-sutured using another suture.No additional information was provided.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25725188
Report Number2210968-2026-07047
Device Sequence Number12197060
Product Code GAM
UDI-Device Identifier10705031053359
UDI-Public(01)10705031053359(17)281231(10)ZABCRGA0
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP452H
Device Lot NumberZABCRGA0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2026
Initial Report FDA Received Date07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown